Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 acetaminophen intoxication  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author6 Posts
  #1

Q.
acetaminophen intoxication within 2 hours, vomit but stable. the patient should be
1. immediate activated charcoal and acetylcysteine treatment.
2. support therapy and wait to do the acetaminophen level test at 4h after ingestion. treatment up to the test result.

A&Y?




  #2

A? :cry:


  #3

Hi sing,

i think choice A is right coz acetaminophen toxicity can be fatal if we waited to do blood levels of drug @ four hours and didnt do anything active asap. coz the pt. ingested the tabs.. activated charcoal will surely prevent any further absorption of remaining drug in the gut.. and sure N-acetylcysteine is drug of choice for it's toxicity. And if the levels of drug are already present at a toxic level (as the question says-intoxication) why you wanna wait.. you already have the diagnosis and you know the treatment! So go treat the patient and ave a life smiling face
bye- thanx buddy


  #4

I agree with fried water


  #5

simple rule is never wait for the blood level in any type of poisioning


  #6

simple rule is never wait for the blood level in any type of poisioning


those are golden words!





Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

marijuana intoxication
NB F3 child's intoxication
intoxication
show Related resources









Advertise | Support | Premium | Contact